Alert archive / Minnesota / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at May 13, 2013, 7:54 PM CDT for Big Stone County, Traverse County, Minnesota. It took effect at May 14, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 7:54 PM CDT (00:54 UTC)
- In effect from
- May 14, 2013, 12:00 PM CDT
- Expired
- May 14, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3909 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WWUS83 KABR 140054 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 754 PM CDT MON MAY 13 2013 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED AGAIN ON TUESDAY... .THE WIND WILL QUICKLY DECREASE THIS EVENING WHICH WILL LOWER THE FIRE DANGER OVERNIGHT. HOWEVER...BY MID MORNING ON TUESDAY THE WIND WILL AGAIN INCREASE FROM THE NORTHWEST AND COMBINE WITH THE LOW RELATIVE HUMIDITY TO PRODUCE EXTREME FIRE DANGER. SDZ267>273-140900- /O.EXP.KABR.FW.W.0002.000000T0000Z-130514T0100Z/ /O.UPG.KABR.FW.A.0002.130514T1700Z-130515T0200Z/ /O.NEW.KABR.FW.W.0003.130514T1700Z-130515T0200Z/ LOWER BAD RIVER-UPPER CHEYENNE-UPPER MISSOURI COTEAU- MISSOURI COTEAU-UPPER JAMES RIVER-PRAIRIE COTEAU-RED RIVER VALLEY- 754 PM CDT MON MAY 13 2013 /654 PM MDT MON MAY 13 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267...268...269...270...271...272 AND 273... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 267...268...269...270...271...272 AND 273... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN SOUTH DAKOTA...FIRE WEATHER ZONES 267... 268...269...270...271...272 AND 273. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...POTENTIALLY EXPLOSIVE FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MNZ039-046-140900- /O.UPG.KABR.FW.A.0002.130514T1700Z-130515T0200Z/ /O.NEW.KABR.FW.W.0003.130514T1700Z-130515T0200Z/ TRAVERSE-BIG STONE- 754 PM CDT MON MAY 13 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039 AND 046... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * IMPACTS...POTENTIALLY EXPLOSIVE FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
975 WWUS83 KABR 140821 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 321 AM CDT TUE MAY 14 2013 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... .WINDS WILL INCREASE BY MID MORNING FROM THE NORTHWEST AND COMBINE WITH THE LOW RELATIVE HUMIDITY TO PRODUCE EXTREME FIRE DANGER. MNZ039-046-SDZ267>273-141630- /O.CON.KABR.FW.W.0003.130514T1700Z-130515T0200Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 321 AM CDT TUE MAY 14 2013 /221 AM MDT TUE MAY 14 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268... 269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...POTENTIALLY EXPLOSIVE FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
676 WWUS83 KABR 141523 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1023 AM CDT TUE MAY 14 2013 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... .WINDS WILL INCREASE FROM THE NORTHWEST AND COMBINE WITH THE LOW RELATIVE HUMIDITY TO PRODUCE EXTREME FIRE DANGER. MNZ039-046-SDZ267>273-150200- /O.CON.KABR.FW.W.0003.130514T1700Z-130515T0200Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 1023 AM CDT TUE MAY 14 2013 /923 AM MDT TUE MAY 14 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269...270...271...272 AND 273... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 039 AND 046. IN SOUTH DAKOTA...FIRE WEATHER ZONES 267...268...269...270... 271...272 AND 273. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT IN THE WEST TO 20 TO 25 PERCENT IN THE EAST. * IMPACTS...POTENTIALLY EXPLOSIVE FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
851 WWUS83 KABR 150209 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 909 PM CDT TUE MAY 14 2013 MNZ039-046-SDZ267>273-150315- /O.EXP.KABR.FW.W.0003.000000T0000Z-130515T0200Z/ TRAVERSE-BIG STONE-LOWER BAD RIVER-UPPER CHEYENNE- UPPER MISSOURI COTEAU-MISSOURI COTEAU-UPPER JAMES RIVER- PRAIRIE COTEAU-RED RIVER VALLEY- 909 PM CDT TUE MAY 14 2013 /809 PM MDT TUE MAY 14 2013/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...046...267...268...269... 270...271...272 AND 273... WINDS CONTINUE TO DIMINISH AND RELATIVE HUMIDITIES ARE RISING THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at May 13, 6:27 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 13, 6:27 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
627 PM CDT MON MAY 13 2013
.UPDATE...
AVIATION DISCUSSION HAS BEEN UPDATED FOR THE 00Z TAF ISSUANCE.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE FIRE WEATHER. WINDS
WILL DIMINISH THIS EVENING AROUND SUNSET. WAA WILL CONTINUE THIS
EVENING PUSHING H85 TEMPS UP TO AROUND +24C. OVERNIGHT TEMPS ARE
EXPECTED TO HOVER NEAR 60 IN MOST SPOTS. MOST AREAS WILL LIKELY
SEE HIGHS FOR TUESDAY OCCUR IN THE MORNING...REACHING INTO THE
UPPER 70S IN THE NORTHWEST TO THE UPPER 80S IN THE EAST.
THE COLD FRONT WILL SWEEP THROUGH IN THE MORNING. BEHIND THE FRONT
TEMPS WILL HOLD STEADY OR FALL AS CAA BRINGS H85 TEMPS DOWN INTO
THE MID TEENS. WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH AS 40 KT WINDS ALOFT MIX DOWN. A WIND ADVISORY MAY BE
NECESSARY FOR PART OF THE REGION...MAINLY FOR THE NORTHERN
COUNTIES. THIS WOULD BE IN ADDITION TO THE PROBABILITY OF
UPGRADING THE FIRE WX WATCH TO A RED FLAG WARNING FOR THE ENTIRE
CWA.
DRY CONDITIONS WILL CONTINUE ON WEDNESDAY BUT WINDS ARE EXPECTED
TO BE MUCH LIGHTER AS SFC HIGH PRESSURE BUILDS IN TO THE DAKOTAS.
.LONG TERM...THURSDAY THROUGH MONDAY
THE EXTENDED PERIOD LOOKS TO BE ACTIVE WITH SEVERAL CHANCES FOR
PRECIPITATION. A WARM FRONT WILL BEGIN MOVING NORTHWARD ACROSS THE
REGION FRIDAY INTO SATURDAY WITH A BROAD SFC LOW OVER WESTERN
SOUTH DAKOTA AND THE NEBRASKA PANHANDLE. LOW LEVEL MOISTURE BEGINS
TO INCREASE AS THE GULF OPENS UP. ITS LIKELY MODEL DEWPOINTS ARE A
BIT TOO HIGH FOR THE WEEKEND BUT MAY NOT BE OVER-ESTIMATING QUITE
AS MUCH AS THEY HAVE BEEN THE PAST COUPLE DAYS GIVEN THE UPCOMING
SYNOPTIC SETUP. GENERALLY ACCEPTED ALLBLEND POPS FOR MUCH OF THE
EXTENDED.
&&
.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
THE GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING AS THE HEAT
SUBSIDES. HOWEVER THEY ARE EXPECTED TO BE GUSTY FROM THE NORTHWEST
AGAIN ON TUESDAY AS DAYTIME HEATING COMMENCES. OTHERWISE MOST
CLOUDS ARE EXPECTED TO BE AOA 10K FEET THROUGH TONIGHT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-RED RIVER
VALLEY-UPPER CHEYENNE-UPPER JAMES RIVER-UPPER MISSOURI
COTEAU.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR LOWER BAD RIVER-MISSOURI COTEAU-PRAIRIE COTEAU-
RED RIVER VALLEY-UPPER CHEYENNE-UPPER JAMES RIVER-UPPER
MISSOURI COTEAU.
MN...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR BIG STONE-TRAVERSE.
&&
UPDATE...TDK
SHORT TERM...WISE
LONG TERM...TMT
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, May 13, 4:09 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CDT MON MAY 13 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-140915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 409 AM CDT MON MAY 13 2013 /309 AM MDT MON MAY 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONDITIONS WILL BE THE CHIEF CONCERN TODAY. VERY DRY CONDITIONS WILL PERSIST WITH MUCH WARMER AIR MOVING INTO THE REGION. WITH BREEZY CONDITIONS...RANGELAND FIRE CONDITIONS WILL APPROACH THE VERY HIGH CATEGORY FOR MUCH OF NORTHEAST AND CENTRAL SOUTH DAKOTA. A RED FLAG WARNING IS IN EFFECT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY MORNING. STRONG WINDS AND DRY CONDITIONS WILL CONTINUE TO BE A CONCERN FOR FIRE WEATHER MANAGEMENT. THE RANGELAND FIRE DANGER WILL REACH THE VERY HIGH TO EXTREME CATEGORY AND WIND GUSTS WILL TOP OUT BETWEEN 40 AND 50 MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:26 AM CDT | Wind Advisory | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 12 more | 16 hr |
Nearby
Red Flag Warnings in Minnesota, 2013Red Flag Warnings in South Dakota, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.